Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 227, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 26, 2005, 1:10 PM CDT for Randolph County, Illinois. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2005, 1:10 PM CDT (18:10 UTC)
- Expired
- Aug 26, 2005, 2:02 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Randolph County, IL
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 1:25 PM CDT | TSTM WND DMG | Ellis Grove, IL | TREES AND LARGE LIMBS DOWN IN TOWN. |
| Aug 26, 1:30 PM CDT | TSTM WND DMG | Evansville, IL | TREES AND LARGE TREE LIMBS DOWN THROUGHOUT THE TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 10:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 261810 SVRLSX ILC157-261915- /O.NEW.KLSX.SV.W.0227.050826T1810Z-050826T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 110 PM CDT FRI AUG 26 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN SOUTHWEST ILLINOIS * UNTIL 215 PM CDT * AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF EVANSVILLE...OR ABOUT 12 MILES NORTHWEST OF STE. GENEVIEVE...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... EVANSVILLE BREMEN SPARTA STEELEVILLE PERCY DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3809 9022 3798 9004 3794 8962 3822 8959 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 261839 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 139 PM CDT FRI AUG 26 2005 ILC157-261915- /O.CON.KLSX.SV.W.0227.000000T0000Z-050826T1915Z/ RANDOLPH IL- 139 PM CDT FRI AUG 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM CDT FOR RANDOLPH COUNTY... AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER NEW PALESTINE... MOVING EAST AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BREMEN...WELGE AND STEELEVILLE. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3813 8981 3793 8990 3781 8969 3822 8959 $$ BRITT
000 WWUS53 KLSX 261902 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 202 PM CDT FRI AUG 26 2005 ILC157-261912- /O.CAN.KLSX.SV.W.0227.000000T0000Z-050826T1915Z/ RANDOLPH IL- 202 PM CDT FRI AUG 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM CDT. LAT...LON 3813 8981 3793 8990 3781 8969 3822 8959 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 11:45 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 26, 11:45 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT FRI AUG 26 2005 .DISCUSSION... WKNG MCS WL CONT TO MOVE ACR SE HALF OF CWA THIS AFTN AND EXPECT SM REINTENSIFICATION AHD OF LEADING LN...SPCLY OVR S AREAS. AIR FUELING STMS IN THE S HAS BCM QUITE UNSTBL DURG THE LATE MRNG WITH MUCAPES NOW OVR 3000J/KG. MCS IS MOVG INTO AREA THAT HAD A GOOD DEAL OF RAIN YSTDA AFTN/EVE...BUT OF SPECIAL CONCERN IS THE S AREAS WHERE 12Z ETA ANCHORS 85H MSTR CNVGC AND WK WAA LTR THIS AFTN AND INTO THE EVE...COMBINED WITH UPR LVL DIVERGENCE BULLSEYE. HV OPTED TO ISSUE FFA FOR S AREAS FOR THIS AFTN AND TNGT...GENLY ALG-S OF VIH-STE. GENEVIEVE LN. ZNS WITH FFA AND WATCH 747 WBIS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH THIS AFTN/NIGHT...ALG-S OF CUBA-STE. GENVIEVE LN. IL...NONE. && TRUETT
Hazardous weather outlook, Aug 26, 12:09 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1209 PM CDT FRI AUG 26 2005 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-271100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 1209 PM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON TONIGHT THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING THIS AFTERNOON AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...SINCE THE MOST UNSTABLE AIR HAS SHIFTED INTO SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 271100- BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL- MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-RANDOLPH IL- ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON IL- 1209 PM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSOURI...AS WELL AS MUCH OF SOUTHERN ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY HEAVY RAINFALL. A FEW OF THE STORMS MAY LINGER ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. MOZ072>075-084-085-099-271100- CRAWFORD-IRON-MADISON-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON- 1209 PM CDT FRI AUG 26 2005 .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A FLOOD WATCH IN EFFECT FOR THIS AFTERNOON UNTIL LATE FRIDAY NIGHT. RAINFALL OVER THE PAST FEW DAYS HAS BROUGHT THE GROUND TO NEAR SATURATION AND HEAVY RAINFALL EXPECTED THIS AFTERNOON AND AGAIN OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE AREA THROUGH 600 PM THIS EVENING. LOCALLY SEVERE STORMS ARE POSSIBLE WITH DAMAGING WIND AND LARGE HAIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AS WELL. BYRD
In the hours before
Local storm report, Aug 26, 9:55 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
955 AM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLOOD 3 NW COLUMBIA 38.49N 90.27W
08/26/2005 MONROE IL LAW ENFORCEMENT
OVERMILLER ROAD BETWEEN HIGHWAY E AND CREASY SPRINGS ROAD
IS CLOSED DUE TO HIGH WATER 10 INCHES OVER THE ROAD - COW
BRANCH CREEK OVER ITS BANKS
&&
RPLocal storm report, Aug 26, 9:58 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 AM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD 1 E MURRY 39.04N 92.16W
08/26/2005 BOONE MO LAW ENFORCEMENT
HIGHWAY Z JUST EAST OF MURRY IS CLOSED DUE TO HIGH WATER
- ONE FOOT DEEP.
&&
RPLocal storm report, Aug 26, 10:07 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD CALIFORNIA 38.63N 92.57W
08/26/2005 MONITEAU MO LAW ENFORCEMENT
U.S. HIGHWAY 50 IS CLOSED IN CALIFORNIA DUE TO HIGH
WATER.
&&
RPSpecial weather statement, Aug 26, 11:04 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1104 AM CDT FRI AUG 26 2005 ILZ064>065-069>070-074-079-098>102-MOZ049-051>052-059>065- 072>075-084>085-099-262300- BOND-CALHOUN-CLINTON-FAYETTE-JERSEY-MADISON-MARION-MONROE- RANDOLPH-ST CLAIR-WASHINGTON-CRAWFORD-FRANKLIN-GASCONADE-IRON- JEFFERSON-LINCOLN-MADISON-MONTGOMERY-OSAGE-REYNOLDS-ST CHARLES- STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WARREN-WASHINGTON- ST LOUIS CITY- 1104 AM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 747 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 11 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL... CLINTON IL... FAYETTE IL... MARION IL... WASHINGTON IL... IN SOUTHWEST ILLINOIS CALHOUN IL... JERSEY IL... MADISON IL... MONROE IL... RANDOLPH IL... ST. CLAIR IL... IN MISSOURI THIS WATCH INCLUDES 16 COUNTIES IN CENTRAL MISSOURI OSAGE... IN EAST CENTRAL MISSOURI CRAWFORD... FRANKLIN... GASCONADE... JEFFERSON... LINCOLN... MONTGOMERY... ST. CHARLES... ST. LOUIS... WARREN... WASHINGTON... IN SOUTHEAST MISSOURI IRON... MADISON... REYNOLDS... ST. FRANCOIS... STE. GENEVIEVE... IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY... THIS INCLUDES THE CITIES OF...BELLEVILLE...CHESTER... EDWARDSVILLE...FARMINGTON...SALEM...ST CHARLES...ST LOUIS... UNION AND VANDALIA. TRUETT
Special weather statement, Aug 26, 12:56 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1256 PM CDT FRI AUG 26 2005 ILZ098>099-MOZ049-051>052-059>060-261900- CALHOUN-JERSEY-GASCONADE-LINCOLN-MONTGOMERY-OSAGE-WARREN- 1256 PM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 747 FOR THE FOLLOWING AREA... IN ILLINOIS THIS CANCELS 2 COUNTIES IN SOUTHWEST ILLINOIS CALHOUN IL... JERSEY IL... IN MISSOURI THIS CANCELS 5 COUNTIES IN CENTRAL MISSOURI OSAGE... IN EAST CENTRAL MISSOURI GASCONADE... LINCOLN... MONTGOMERY... WARREN... ILZ064>065-069>070-074-079-100>102-MOZ061>065-072>075- 084>085-099-262300- BOND-CLINTON-FAYETTE-MADISON-MARION-MONROE-RANDOLPH-ST CLAIR- WASHINGTON-CRAWFORD-FRANKLIN-IRON-JEFFERSON-MADISON-REYNOLDS- ST CHARLES-STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WASHINGTON- ST LOUIS CITY- 1256 PM CDT FRI AUG 26 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 747 REMAINS VALID UNTIL 6 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 9 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL... CLINTON IL... FAYETTE IL... MARION IL... WASHINGTON IL... IN SOUTHWEST ILLINOIS MADISON IL... MONROE IL... RANDOLPH IL... ST. CLAIR IL... IN MISSOURI THIS WATCH INCLUDES 11 COUNTIES IN EAST CENTRAL MISSOURI CRAWFORD... FRANKLIN... JEFFERSON... ST. CHARLES... ST. LOUIS... WASHINGTON... IN SOUTHEAST MISSOURI IRON... MADISON... REYNOLDS... ST. FRANCOIS... STE. GENEVIEVE... IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY... THIS INCLUDES THE CITIES OF...BELLEVILLE...CHESTER... EDWARDSVILLE...FARMINGTON...SALEM...ST CHARLES...ST LOUIS... UNION AND VANDALIA. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:05 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 25 min |
| Aug 26, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.